Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2012 April;78(4) > Minerva Anestesiologica 2012 April;78(4):483-95

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA ANESTESIOLOGICA

A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care


Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,036


eTOC

 

REVIEWS  


Minerva Anestesiologica 2012 April;78(4):483-95

language: English

The influence of anesthesia on cardiac repolarization

Owczuk R. 1, Wujtewicz M. A. 1, Zienciuk-Krajka A. 2, Łasińska-Kowara M. 1, Piankowski A. 1, Wujtewicz M. 1

1 Department of Anaesthesiology and Intensive Therapy, Medical University of Gdansk, Gdansk, Poland;
2 Department of Cardiology and Electrotherapy, Medical University of Gdansk, Gdansk, Poland


FULL TEXT  


The drugs and techniques used in contemporary anaesthesia may provoke numerous side effects, including cardiac rhythm disturbances. The prolongation of the repolarization time, reflected by the QT interval in a surface electrocardiogram, is one of the mechanisms that lead to the occurrence of arrhythmias. In the paper, we present the primary mechanism that is responsible for QT interval prolongation and subsequent torsade de pointes ventricular tachycardia. The influence of anesthetics, regional anesthesia and perioperative supportive therapy on cardiac repolarization is described.

top of page

Publication History

Cite this article as

Corresponding author e-mail

r.owczuk@gumed.edu.pl